Ask about testicular cancer

Ask your questions to our Clinical Nurse Specialist Sue, who has lots of experience caring for people with testicular cancers and germ cell tumours. She'll try to reply in 2 working days.

during treatment

Sampras
Posted by

I've just finished my second cycle of BEP and my final treatment starts on monday. The cycles are 5 full days of bep and then in for an hour on day the following week and the week after for biomicin.

What I am a little concerned about is that the remaining testicle seems to hurt every now and again. Is this a result of the drugs as a side effect. Obviously it's beginning to worry me the last few days. 

Sue - Macmillan
Posted by

Hi 

Sorry it has been a while for my answer, but I hope you are continuing to get on well with the treatment.

This is common after surgery, and it might feel like it is linked to the treatment, but some men still have bruising after the operation which is tender for some time.

This may sound a little presumptuous of me, but are you examining it more than once a month? The testicle is a very vascular area and lots of nerves and if it is over examined, because you are anxious, it will hurt.

Also, it is highly unlikely to be due to spread of the cancer, as this does not happen in the remaining testicle, but in the abdomen and the lungs. If you are still concerned, ask you team to take a look.

Good luck with your treatment

Best wishes Sue

gregm
Posted by

Hi Sampras,

I spend a lot of time in the testicular cancer group (I had TC 6 years ago now), and it is extremely common for patients to report aches and pains in the remaining testicle. This most commonly reported with a small change in size too as the spare takes on the task of two as it were, and grumbles about it. None of the people  mentioning this in the 6 years I've been on the forum have found it was due to cancer being in the  remaining testicle. The other common report is phantom pain in the missing testicle as cut nerve endings fire, and that can last a few months too.

Greg

Sampras
Posted by

Thanks Sue really appreciate you coming back to me, feel a lot better after reading this. Sorry for the slow response was back in hospital going through my last cycle of bep. 

They did ct scan and all looking good. One final question does the ringing in the ears eventually go away after the treatment , and normally how long does it take to disappear can be annoying trying to sleep at night 

Sampras
Posted by

Thanks Greg really nice to get a response on this, and I'm sorry I didn't thank you sooner. I was doing final round of bep chemo in hospital. 

Hope you are still doing well and have had no issues since. 

gregm
Posted by

Hi Sampras,

Well done on the final round, now time to get your strength back.

I had tiniitus during the final rounds of treatment. Mine was a ringing in response to loud, high pitched sounds. It took 2 or 3 months until I forgot I hadn't heard it in a while. I recently did a lot of work with power tools (chasing walls with a twin angle grinder) in a small room with no ear defenders and it came back for 3 days. So my experience is it got less over 2~3 months, but can be provoked if I do something silly - I now wear ear plugs if I'm going to do any more than a few minutes of angle-grinding!

G.

Sue - Macmillan
Posted by

Hi

Sorry for the wait

It takes a little while but your should start to experience it getting less 2-3 months after completion of treatment.

First you will notice it is much more intermittent and then it will gradually get better.

Hope that helps

Best wishes Sue